Coldact

Composition:
Each capsule contains:
Pseudoephedrine HCl               30 mg
Chlorpheniramine maleate         2 mg
Caffeine                                    20 mg
Paracetamol                           300 mg

Properties:
Coldact is a well tolerated, effective anti-catarrhal drug with analgesic, decongestant & antihistaminic actions.
Pseudoephedrine HCl is a nasal decongestant with peripheral effects similar to epinephrine & central effects similar to but less intense than amphetamines.
Chlorpheniramine maleate is an antihistaminic with anti-cholinergic & sedative effects.
Paracetamol produces analgesia by elevation of the pain threshold & antipyresis through action on the hypothalamic heat-regulating center.
Caffeine is an analgesic adjuvant. It is also a CNS & cardiovascular stimulant.
 
Indications & usage:
Symptomatic relief of pain in common upper respiratory infections, nasal & sinus congestion, runny nose, sneezing, itching of the nose or throat, itchy watery eyes, headache & fever associated with the common cold, sinusitis, hay fever, allergic rhinitis & vasomotor rhinitis.

Contraindications:
Hypersensitivity to any of the ingredients, cardiac disease, hypertension, patients receiving MAO inhibitors.

Side effects:
Some of the following side effects may occur in some cases:
Headache, dryness of mouth, nose & throat, sedation, dizziness, blurred vision, nausea, vomiting, urinary difficulty or retention and insomnia.

Drug interactions:
-     Alcohol, sedatives and tranquiliziers may increase the drowsiness effect of coldact capsule.
-     Patients should not take Coldact capsule if they are presently taking a prescription drug for high blood pressure or depression without consulting the physician.
-    Coldact capsules may increase the metabolism of other drugs such as phenobarbital and aspirin.
-    MAO inhibitors & B-adrenergic blockers increase the effects of pseudoephedrine.


Warnings & precautions:
-    Adults should not take Coldact capsule for more than 7 days. Children 6 to under 12 years of age should not take this drug for more than 5 days.
-    Use cautiously in patients with glaucoma, prostatic hypertrophy and diabetes.
-    Withdraw medication if restlessness or nervousness occurs or if high fever persists.
-    Because Coldact capsules may cause drowsiness or blurring of vision, patients should be cautioned against driving or operating machinery.
    
Pregnancy:
Coldact Capsules should be given to a pregnant woman only if clearly needed.

Lactation:
Caution should be exercised when coldact capsules are administered to a nursing woman.

Overdosage:
If recommended doses are exceeded, liver damage may occur and at higher doses, nervousness, dizziness, sleeplessness, rapid pulse, or high blood pressure, tremors may occur as well.

Treatment of overdosage:

Initiate gastric decontamination of the stomach.
Patients with signs of stimulation should be treated conservatively.

Dosage & administraion:

One capsule three times daily.

Therapeutic category:
Antihistamine, decongestant & analgesic combination.

Legal category: OTC.

Package:
Box containing 16 capsules.

Storage:
Store in a dry place at a temperature below 30º C, protect from light.

THIS IS A MEDICAMENT
Medicament is a product, which affects your health and its consumption contrary to instructions is dangerous for you. Follow strictly the doctor’s prescription, the method of use and the instructions of the pharmacist who sold the medicament.
- The doctor and the pharmacist are the experts in medicines, their benefits and risks.
- Do not by yourself interrupt the period of treatment prescribed.
- Do not repeat the same prescription without consulting your doctor.
- Keep all medicaments out of reach of children.

Council of Arab Health Ministers, Union of Arab Pharmacists.